MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 40MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 40MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186770140
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: nkb, mni, osh, mnh, and kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a transforaminal lumbar interbody fusion (tlif) at l4/l5, for the treatment of spondylolisthesis, after the surgeon placed the rods, the screw broke off.The surgeon confirmed that fragmented burr on the broken screw was one (1) mm above the top of the setscrews and decided to leave the screw in the patient¿s body.The procedure was completed with a less than thirty (30) minute surgical delay.The patient was reported to be in stable condition after the procedure.Concomitant devices reported: screwdriver (part number unknown, lot unknown, quantity unknown); rods (part number unknown, lot unknown, quantity unknown); setscrews (part number unknown, lot unknown, quantity unknown).This report involves one (1) viper system x-tab cortical fix polyaxial screw 5.5 7.0mm x 40mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.A total of eight (8) cortical fixation x-tab screw tabs were received for the evaluation.No photos or x-rays were returned for the analysis.The us cq conducted a visual inspection of the returned devices.The visual inspection of the received eight (8) tabs revealed that the three (3) tabs were broken abnormally at the distal end.The tabs were not broken completely as intended.Based on the three abnormally broken tabs, the alleged damage can be attributed to only two (2) screws.The dimensional inspection cannot be performed due to the post-manufacturing damage.The abnormal tab removal condition was consistent with a random component failure that may have been caused by untended motion.It should be noted that as part of depuy spine¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as visual inspection of the received screw tabs confirmed the abnormal broken condition in three (3) tabs.The embedded compliant condition cannot be confirmed as no photos or x-rays were returned.While no definitive root cause could be determined, it is possible that the alleged abnormal tab removal condition may be occurred due to a random component failure that may have been caused by exposure to unintended/overt forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Visual inspection: the lot and part combination cannot be determined for the received tabs as just tabs were returned without screws, thus the complaint condition being conformed for this pi corresponding to the broken pec code.Device history lot a review of the receiving inspection (ri) for cortical fix x-tab 7x40mm ti was conducted identifying that lot number tbadvl was released in a single batch.Batch1: lot qty of 510 units were released on jul 17, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d11: additional concomitant devices reported.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM X-TAB CORTICAL FIX POLYAXIAL SCREW 5.5 7.0MM X 40MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11229728
Report Number1526439-2021-00193
Device Sequence Number3501957
Product Code KWQ
UDI-Device Identifier10705034465784
UDI-Public(01)10705034465784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770140
Device Catalogue Number186770140
Device Lot NumberTBADVL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/05/2021
02/26/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/24/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTICAL FIX X-TAB 7X35MM TI.; CORTICAL FIX X-TAB 7X35MM TI.; CORTICAL FIX X-TAB 7X40MM TI.; UNKNOWN LOCKING/SET SCREWS.; UNKNOWN LOCKING/SET SCREWS.; UNKNOWN RODS.; UNKNOWN RODS.; UNKNOWN SCREWDRIVERS.; UNKNOWN SCREWDRIVERS.; UNKNOWN SCREWS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR